Alert archive / Texas / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Brownsville, TX

December 17, 20168 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Dec 17, 2016, 2:29 PM CST for 8 counties in Texas. It took effect at Dec 19, 2016, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 2:29 PM CST (20:29 UTC)
In effect from
Dec 19, 2016, 12:00 AM CST
Expired
Dec 19, 2016, 10:00 AM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-384 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS44 KBRO 172029
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
229 PM CST SAT DEC 17 2016

...WIND CHILL ADVISORY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS 
SUNDAY NIGHT INTO MONDAY MORNING...

.THE COLDEST AIR OF THE SEASON SO FAR WILL COMBINE WITH STILL-
BRISK NORTH TO NORTHWEST WINDS TO PRODUCE WIND CHILL VALUES IN THE
MID TO UPPER 20S.

TXZ248>257-180430-
/O.NEW.KBRO.WC.Y.0002.161219T0600Z-161219T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
229 PM CST SAT DEC 17 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO
10 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO
10 AM CST MONDAY. 

* WIND CHILL VALUES...FALLING TO 22 TO 25 OVER THE NORTHERN
  RANCHLANDS AND 25 TO 28 IN THE RIO GRANDE VALLEY.

* OTHER IMPACTS...REMEMBER TO BRING PETS INDOORS IF POSSIBLE AS
  THEY MAY BECOME STRESSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR 10
MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF 
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$

53
5 follow-up statements
742 
WWUS44 KBRO 180429
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1029 PM CST SAT DEC 17 2016

...POTENTIALLY DANGEROUS WIND CHILLS FOR LATE SUNDAY NIGHT
THROUGH THE MONDAY MORNING COMMUTE AND SCHOOL BUS RIDE...

.HIGH PRESSURE WITH POLAR ORIGINS WILL CONTINUE TO BUILD ACROSS
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY SUNDAY NIGHT AND MONDAY
BRINGING THE COLDEST AIR OF THE YOUNG WINTER. TEMPERATURES IN THE
30S COMBINED WITH WIND RANGING FROM 10 TO 25 MPH WILL DROP WIND
CHILL VALUES BELOW FREEZING.

TXZ248>257-181300-
/O.CON.KBRO.WC.Y.0002.161219T0600Z-161219T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
1029 PM CST SAT DEC 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SUNDAY
NIGHT TO 10 AM CST MONDAY...

* WIND CHILL VALUES...FALLING TO 22 TO 25 OVER THE NORTHERN
  RANCHLANDS AND 25 TO 28 IN THE RIO GRANDE VALLEY...WITH LOWEST
  VALUES FROM 4 TO 8 AM MONDAY MORNING. 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. RESIDENTS
  SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY MAY ALSO
  BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. 

&&

$$

52/BSG
924 
WWUS44 KBRO 181120
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
520 AM CST SUN DEC 18 2016

...POTENTIALLY DANGEROUS WIND CHILLS FOR LATE SUNDAY NIGHT
THROUGH THE MONDAY MORNING...

.HIGH PRESSURE WITH POLAR ORIGINS WILL CONTINUE TO BUILD ACROSS
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY SUNDAY NIGHT AND
MONDAY BRINGING THE COLDEST AIR OF THIS WINTER. TEMPERATURES IN 
THE 30S COMBINED WITH WIND RANGING FROM 10 TO 25 MPH WILL DROP 
WIND CHILL VALUES BELOW FREEZING ACROSS MUCH OF DEEP SOUTH TEXAS.

TXZ248>257-181930-
/O.CON.KBRO.WC.Y.0002.161219T0600Z-161219T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
520 AM CST SUN DEC 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST MONDAY...

* WIND CHILL VALUES...FALLING TO 22 TO 25 OVER THE NORTHERN 
  RANCHLANDS AND 25 TO 28 IN THE RIO GRANDE VALLEY...WITH LOWEST 
  VALUES FROM 4 TO 8 AM MONDAY MORNING. 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$
154 
WWUS44 KBRO 182015
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
215 PM CST SUN DEC 18 2016

...POTENTIALLY DANGEROUS WIND CHILLS FOR LATE TONIGHT THROUGH THE
MONDAY MORNING...

.HIGH PRESSURE WITH POLAR ORIGINS WILL CONTINUE TO BUILD ACROSS
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TONIGHT BRINGING THE 
COLDEST AIR OF THIS WINTER. TEMPERATURES IN THE 30S COMBINED WITH 
WIND RANGING FROM 10 TO 20 MPH WILL LOWER WIND CHILL VALUES
BELOW FREEZING ACROSS MUCH OF DEEP SOUTH TEXAS.

TXZ248>257-190415-
/O.CON.KBRO.WC.Y.0002.161219T0600Z-161219T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
215 PM CST SUN DEC 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST MONDAY...

* WIND CHILL VALUES...FALLING TO 22 TO 25 OVER THE NORTHERN
  RANCHLANDS AND 25 TO 28 IN THE RIO GRANDE VALLEY...WITH LOWEST
  VALUES FROM 2 TO 8 AM MONDAY MORNING. 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.

&&

$$
966 
WWUS44 KBRO 190438
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1038 PM CST SUN DEC 18 2016

...POTENTIALLY DANGEROUS WIND CHILLS STILL ON TAP FOR LATE 
TONIGHT THROUGH MONDAY MORNING...

.HIGH PRESSURE WITH POLAR ORIGINS WILL CONTINUE TO BUILD ACROSS
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TONIGHT BRINGING THE
COLDEST AIR OF THIS WINTER. TEMPERATURES FALLING INTO 30S TO NEAR
40 COMBINED WITH WIND RANGING FROM 10 TO 20 MPH WILL LOWER WIND 
CHILL VALUES INTO THE 20S FOR SEVERAL HOURS ACROSS MUCH OF DEEP 
SOUTH TEXAS.

TXZ248>257-191300-
/O.CON.KBRO.WC.Y.0002.161219T0600Z-161219T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
1038 PM CST SUN DEC 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND CHILL VALUES...FALLING TO 22 TO 25 OVER THE NORTHERN
  RANCHLANDS AND 26 TO 29 IN THE RIO GRANDE VALLEY...WITH LOWEST
  VALUES FROM 5 AM TO 10 AM MONDAY MORNING. 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.
THIS IS MOST CRITICAL FOR STUDENTS WAITING FOR THE SCHOOL BUS
MONDAY MORNING AND ADULTS THAT USE BUSES OR OTHER TRANSIT FOR
WORK.

&&

$$

52/BSG
228 
WWUS44 KBRO 191211
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
611 AM CST MON DEC 19 2016

...POTENTIALLY DANGEROUS WIND CHILLS EXPECTED ACROSS THE AREA 
THROUGH MID MORNING...

.HIGH PRESSURE WITH POLAR ORIGINS WILL CONTINUE BUILD ACROSS DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY BRINGING THE COLDEST AIR OF
THIS WINTER. TEMPERATURES IN THE 30S TO NEAR 40 DEGREES COMBINED 
WITH WIND RANGING FROM 10 TO 20 MPH WILL LOWER WIND CHILL VALUES 
INTO THE 20S FOR SEVERAL HOURS ACROSS MUCH OF DEEP SOUTH TEXAS.

TXZ248>257-191600-
/O.CON.KBRO.WC.Y.0002.000000T0000Z-161219T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, 
PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
611 AM CST MON DEC 19 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...FALLING TO 22 TO 25 OVER THE NORTHERN
  RANCHLANDS AND 26 TO 29 IN THE RIO GRANDE VALLEY...WITH LOWEST
  VALUES THROUGH 10 AM THIS MORNING. 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 DEGREES OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO
GRANDE VALLEY...AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR
THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OR
10 MPH OR GREATER.

RESIDENTS VENTURING OUT SHOULD DRESS WARMLY. SEVERAL LAYERS OF
CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET.
THIS IS MOST CRITICAL FOR STUDENTS WAITING FOR THE SCHOOL BUS
MONDAY MORNING AND ADULTS THAT USE BUSES OR OTHER TRANSIT FOR
WORK.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Dec 17, 11:57 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Dec 17, 11:57 AM CST, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1157 AM CST Sat Dec 17 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Generally poor flying weather is expected over the
next 24 hours. Strong southerly winds have been mixing down to the
surface, with gusts of 35-40 knots at BRO/HRL and 25 knots already
realized at MFE. These winds should continue through the
afternoon. Wind speeds trend down after sunset, but MVFR ceilings
expected to form with near-surface moisture trapped by a low-
level stable layer/inversion.

Later into the evening, wind speeds continue to decrease as the
pressure gradient loosens ahead of an approaching strong cold
front from the north. Once the wind speeds fall off, IFR and then
LIFR ceilings and visibilities are forecast to impact all three
terminals, with fairly high confidence. The front finally reaches
the RGV airports around 10-12Z Sunday morning, with winds
abruptly shifting to the north and becoming strong. Scattered
light rain also a possibility around the time the front moves
through. Northerly winds continue to strengthen into mid-late
morning on Sunday, with visibility improving and ceilings rising
back to MVFR levels...perhaps even VFR at the very end of the
period.

&&

.PREV DISCUSSION... /issued 644 AM CST Sat Dec 17 2016/

DISCUSSION...The 12z BRO sounding indicated a 50 kt LLJ in place
over the RGV. The latest IR satl imagery shows little or no cld
cover over the coastal counties. So expect there will be little to
keep this LLJ from mixing down to the surface pushing winds up
into wind advisory levels. So will update the forecast to include
a wind advisory for Cameron/Willacy and Kenedy counties.

PREV DISCUSSION... /issued 612 AM CST Sat Dec 17 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...IR Satl imagery shows some low cld cover in place over
the western half of Deep South TX with generally clr skies over
the eastern counties. Preliminary data from the 12z BRO sounding
indicates a 50 kt LLJ in place at 2kft. This should have no
problem mixing down to the surface as the daytime heating kicks
in. So generally windy and VFR conditions should prevail over the
three RGV airports throughout the daylight hours today. After
sunset today the surface flow will decouple from the strong PGF
ahead of the cold front pushing south towards the RGV. The latest
NAM forecast soundings shows a pretty moist shallow layer near the
surface persisting ahead of the fropa early tomorrow morning. As
the surface flow decouples expect the ceilings/vsbys to drop down
to IFR/LIFR levels late in the upcoming TAF period.

PREV DISCUSSION... /issued 435 AM CST Sat Dec 17 2016/

SHORT TERM (Now through Sunday): A large 500 mb trough will dig
across the central portion of the country this weekend. This will
continue pushing a very strong cold front southwards into TX today
and tonight. This cold front will reach and move through the RGV
late Sat night through very early Sunday morning. Surface obs from
across the TX Panhandle region early this morning shows a quick 30
degree drop in temps with the passage of the front. The RGV will
have one more day of very summerlike temps before the CAA kicks in
early Sunday morning. Near record highs will be possible across the
lower RGV today after taking a quick look at the climate data for
BRO...HRL and MFE areas. In the wake of the fropa late tonight/early
Sunday the CAA will kick in dramatically resulting in near steady or
slowly falling temps across Deep South TX on Sunday. The NAM/GFS and
ECMWF temp guidance show some differences both ahead of the front
and in its wake. Will favor the warmer ECMWF numbers for highs today
as the strong PGF ahead of the front will tend to mix out the cld
cover fairly quickly today which will allow the daytime heating to
max out the high temps today. Behind the front will favor the colder
NAM temps as both the GFS and ECMWF numbers look a bit too warm in
comparison to the strength of the cold airmass.

The strong northerly surface flow after the front will drop the
apparent temps down into the 30s across much of the area on Sunday.

Some decent moisture values pool just ahead of the cold front later
tonight into Sunday. This will interact with the cold front itself
to generate some slgt chc/chc pops mainly near the coast and
offshore late tonight. The MSL fields after the fropa hint at some
lingering coastal surface troffing later in the day on Sunday which
will result in some linger pops across the southern and eastern
counties extending offshore.

Areas of dense fog have formed over the westernmost counties of Deep
South Texas overnight as the surface flow has decoupled from the
stronger winds aloft. The surface winds remain pretty brisk across
the eastern counties through the night which is limiting the
eastward progression of the dense fog. For now will leave the Dense
Fog Advisory in place only for Zapata...Starr and Jim Hogg counties
through midmorning today.

LONG TERM (Sunday Night through Friday): Winds will gradually
diminish Sunday night as surface high pressure spreads across the
region. Low temperatures Sunday night will fall into the 30s across
much of the area. Strong CAA may allow a few areas across Zapata,
Jim Hogg, and Brooks counties to touch or dip below freezing late
Sunday night. The probability of a freeze for the Lower Valley
appears fairly low at this time. However, the latest NAM MOS numbers
indicates near freezing temperatures at both Harlingen and
Brownsville. Will lean towards the slightly warmer ECWMF/GFS MOS
numbers for low temperatures Sunday night. In addition, the
persistent north winds Sunday night may be just enough to take wind
chill values into advisory range between midnight Sunday night
through mid morning Monday. Rain chances will linger near the coast
Sunday night with mostly cloudy to cloudy skies prevailing.

High temperatures Monday are expected to remain generally in the 40s
under mostly cloudy to cloudy skies. Rain chances will persist near
the coast due to the development of a surface trough offshore. Low
temperatures Monday night will drop back into the 30s, but should be
a degree or two higher than the previous night. Temperatures will
gradually warm by mid week as return flow develops but still cooler
than normal. High temperatures Tuesday will be in the 50s with
overnight lows in the 40s. High Tempeatures Wednesday are expected
to reach the mid to upper 60s. Another front arrives on Thursday
dropping temperatures back to near normal through the end of the
week.

MARINE (Now through Sunday): A pretty hazardous period of marine
weather is expected through Sunday due to the approach and passage
of the major cold front pushing into northern Texas this morning.
Ahead of front the PGF will strengthen enough to keep the Gulf
conditions up near SCA levels today. The marine winds will then
decouple from the PG ahead of the front later tonight to allow a
brief window of somewhat calmer conditions just ahead of the front.
This period of calmer conditions will be pretty short lived as the
cold front clears through the region. The marine winds after the
front will likely reach Gale levels pretty quickly for both the Bay
and Gulf waters. So will go ahead and hoist the Gale Warning for all
marine zones this morning.

Sunday night through Thursday...Unsettled marine conditions will
prevail across the Lower Texas coastal waters through much of the
period. High pressure across the area Sunday night will interact
with lower pressure in the southwest Gulf, maintaining strong north
winds and hazardous seas through Tuesday. Small Craft Advisories
will continue across the coastal waters Monday and Tuesday.  Marine
conditions improve briefly by Midweek with light to moderate winds
and low to moderate seas. Another front arrives on Thursday which
will lead to another round of strong winds and high seas.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 PM CST this evening for TXZ251-254>257.

GM...Small Craft Advisory for winds until 6 PM CST this evening for
     GMZ130-132-135.

     Gale Warning from 3 AM to 6 PM CST Sunday for GMZ130-132-135-150-
     155-170-175.

     Small Craft Advisory until 7 PM CST this evening for GMZ150-155-
     170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

53-Schroeder...Aviation/Short-term
54...Long-term
Hazardous weather outlook, Dec 17, 7:53 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
753 AM CST SAT DEC 17 2016

TXZ248>257-172300-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
753 AM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ON THE AREA BEACHES
TODAY.

A WIND ADVISORY IS IN EFFECT FOR CAMERON...WILLACY AND KENEDY
COUNTIES UNTIL 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE ON THE LOCAL BEACHES
THROUGH FRIDAY.

WIND CHILL TEMPERATURES WILL FALL QUICKLY INTO SUNDAY MORNING. WIND
CHILL TEMPERATURES WILL BE EVEN COLDER SUNDAY NIGHT INTO MONDAY
MORNING AND A WIND CHILL ADVISORY MAY BE NEEDED AS TEMPERATURES WILL
FEEL LIKE THE MID 20 TO MID 30S.

LOW TEMPERATURES MONDAY MORNING MAY DIP NEAR THE FREEZING MARK IN
THE NORTHERN RANCHLANDS.

WIND ADVISORY CONDITIONS ARE POSSIBLE ACROSS THE COASTAL SECTIONS
OF DEEP SOUTH TEXAS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-172300-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
753 AM CST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS
OUT TO 60 NAUTICAL MILES OFFSHORE UNTIL 7 PM THIS EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 6
PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL SWEEP THROUGH THE COASTAL WATERS EARLY ON
SUNDAY AND GALE FORCE WIND GUSTS AND ROUGH AND DANGEROUS SEAS ABOVE
12 FEET ARE LIKELY THROUGH SUNDAY NIGHT. A GALE WARNING IS NOW IN
EFFECT FOR LATE SATURDAY NIGHT AND SUNDAY FOR THE LOWER TEXAS BAY
AND GULF WATERS. SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LOWER
TEXAS GULF WATERS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 9:59 PM CSTDense Fog AdvisoryBROJim Hogg, Starr, Zapata10 hr
Dec 16, 11:57 PM CSTSmall Craft AdvisoryBRO19 hr
Dec 17, 4:28 AM CSTGale WarningBRO38 hr
Dec 17, 5:53 AM CSTWind AdvisoryBROCameron, Kenedy, Willacy12 hr
Dec 17, 6:31 AM CSTSmall Craft Advisory for WindsBRO11 hr
Dec 17, 2:16 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more22 hr

Nearby

Wind Chill Advisories in Texas, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.